MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 09/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Race - requested, not provided.Explanted date: device was not explanted.Initial reporter occupation- interventional supervisor.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the angio-seal device appeared to deploy fine, however after cutting the string at the end, the angio-seal material protruded out of the skin and a hematoma formed.It appeared that it did not tamp down over the arteriotomy site.There were no issues with access.They started with a 5-french short procedural sheath and exchanged for a 6-french shuttle.A pre-deployment angiogram was performed.There were no issues with using the device.Ultimately, pressure was held for approximately 30 minutes to achieve hemostasis.There was no noticeable damage to the device.It looked ok and seemed to deploy ok until the very end.The patient was in stable condition.The procedure outcome was successful.Additional information was received on 16sept2021.The procedure was a pipeline placement/neuro aneurysm embolization.
 
Additional Manufacturer Narrative
This report is being submitted, as follow up no.1.To provide the completed investigation results.The actual device was not returned.Therefore, an evaluation of the actual device was unable to be conducted.The complaint could be confirmed, for hematoma.Since a hematoma was observed, as per allegation.Manual pressure was applied.And no further issue was experienced.Based on the available information, the exact cause of the issue cannot be determined.The device was in a conforming state when released from terumo control.There is no indication, that any manufacturing issues may have led to this event.Currently, no action is recommended, since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset NJ 08873
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12591443
Report Number2243441-2021-00046
Device Sequence Number3892749
Product Code MGB
UDI-Device Identifier00389701011783
UDI-Public00389701011783
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue NumberC610134
Device Lot Number7895116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age51 YR
Patient SexFemale
Patient Weight69 KG
Patient EthnicityHispanic